wyntre, neupogen is definitely known to cause bone pain. Even in trials a quarter of those studied had bone pain. I think the sx of neupogen are one of the reasons more hep c'rs aren't on it. I can't remember, are you on procrit also? Because that definitely causes bone pain too. And... of course you know the interferon can cause sx and can help you develop things over time, such as RA. You might ask your doc for pain relief for the time being and then if the pain persists after you finish, you could see a rheumatologist. I found a couple of quick links on neupogen and bone pain and excerpted some of what was said for you. Hope you feel better. Bone pain during tx sux!
The most common side effect from filgrastim is bone pain. The filgrastim causes the bone marrow to produce more white blood cells, and, as a result, patients may experience pain in their bones. Tylenol, an over-the-counter pain reliever, can usually control mild to moderate pain that occurs with standard dosed filgrastim. Larger doses of filgrastim, like those given for bone marrow transplant patients, can cause severe bone pain that may need a prescription pain reliever to ease the pain.
Another common side effect due to filgrastim administration is pain or burning at the site of the injection. This can be decreased by bringing the filgrastim to room temperature before administering the injection, icing the area of injection to numb it before receiving the injection, and moving the site of the injection with each dose.
Patients who have received filgrastim after cancer chemotherapy have reported fever, nausea and vomiting, muscle pain, diarrhea, hair loss (alopecia), mouth sores, fatigue, shortness of breath, weakness, headache, cough, rash, constipation, and pain. These side effects may be due to the chemotherapy administration."
"In clinical trials involving over 350 patients receiving NEUPOGEN® following nonmyeloablative cytotoxic chemotherapy, most adverse experiences were the sequelae of the underlying malignancy or cytotoxic chemotherapy. In all phase 2 and 3 trials, medullary bone pain, reported in 24% of patients, was the only consistently observed adverse reaction attributed to NEUPOGEN® therapy. This bone pain was generally reported to be of mild-to-moderate severity, and could be controlled in most patients with non-narcotic analgesics; infrequently, bone pain was severe enough to require narcotic analgesics. Bone pain was reported more frequently in patients treated with higher doses (20 to 100 mcg/kg/day) administered IV, and less frequently in patients treated with lower SC doses of NEUPOGEN® (3 to 10 mcg/kg/day)."
With all you've been going through the past week I really appreciate your response.
How are you?
I've been taking neupogen for the past 13 months but only once every other week. It hasn't been too bad until now, but how do i know the neup is causing it? i take it so infrequently. Last injection was Saturday night and i've been having bad aches since Monday. Still, I feel wimpy even mentioning it with respect to what you've been suffering.
I guess my question is more can the neup build up in you system making the SX worse over time? I have 19 more week, 10 more neup to go. I am SO tempted to stop taking it but I'm worried the WBC will go back to ALERT. They haven't been more than 30-40% of pre TX levels in over a year. Same for ANC.
ok. I'm whining. Hate when I do that.
PS - no procrit. HgB has hovered between 11-11.5 since starting TX.
I don't think you are whimpy to whine about bone pain. My jaw went bonkers last month and it took me to my knees......whether we go through 3 things or 23 doesn't make them any less real.
there are some nerves running through bone with mega connections upstairs. that's why it's consider the worst pain....although, any pain can seem that severe and way if inflammation or nerve impingement sets in.
wyntre - unlikely the neup in my experience, simply because it does its thing quickly, then it's gone. I used to get introuble when I did neup, procrit, and occaisionally peg all together. Leaned to stagger them better..... But in any event, the neup problems seemed pretty transient to me, here tonight, gone tomorrow.
All of my sides seemed to gang up on me at the end of treatment for some reason. After week 48 I thought I was going crazy because of it. The doctor prescribed Percocet for me to take when it got very bad. I know others here have been given the same thing for the bone pain. At least we know its not in our heads since it has happened to others.
I agree with Goofball - I had much better reactions when I learned to stagger the meds rather than do them all at once. The Procrit is a big culprit for bone pain too I think.
Call the doc and get a mild narcotic for when you really need it. I'm a recovering addict and it got so bad that I had to (but I rarely took them and still even have a few), it just got that bad after a while.
My doc prescribed ultram for bone pain. It works but is strong and not for smokers. I have a lot left over.
I am convinced tx contributed to my recent broken bones.
Eat calcium and/or other healhty bone foods.And be careful.
btw: the ducks are back on the pond. A peregrin was right out my window, maybe following the flocks of wild pigeons?
I've experienced two significant episodes of bone pain in my life - one was quite tollerable involving a weekend in Escondido, the other was less tollerable and occurred intermitently during tx. Oh, and then there was that unfortunate accident with the toilet seat in middle school......
You can talk about pain any time here, it's not whining when you've been doing this so long. It's not whining when the pain or symptoms come and go, it's very real and very frustrating, I'm sure.
I was on peg-intron instead of pegasys, my first dr.s nurse told me that the pegasys caused more bone pain, and she also said that "bone pain is the worst kind of pain in the world"
Goof--that body part is not technically a bone, you bonehead!:)
OH: Have you had the bone density test to see if you are prone to osteoporosis? With your tiny frame I can't imagine those little bones being very dense. Is your mother built like you? Also, she was falling out of bed, not jumping into one, so there's usually less damage involved in her technique...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.